W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
TGMR313120 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/04/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2024, the patient underwent a frozen elephant trunk (fet) hybrid open procedure for treatment of a thoracic aortic dissection with compressed true lumen using antegrade placement of a gore® tag® conformable thoracic stent graft with active control system (ctag a/c).The gore representative was not present at the case and it was noted that the physician had performed this type of fet procedure many times.It was reported that the ctag a/c device (tgmr313120) was delivered successfully over a guidewire with the physician stabilizing the delivery catheter and handle and ensuring the deployment lines were straight while a fellow performed deployment.The first deployment steps were performed successfully and without issue, no angulation was performed, and the physician attempted to remove the lockwire.The physician turned the lockwire handle 90 degrees and pulled, but reportedly experienced heavy resistance.The physician opened the back-up hatch and cut and pulled the lockwire.When the lockwire was pulled the physician again met much resistance near what was suspected to be the leading olive.The lockwire was eventually able to be removed.The final stage of deployment was successfully completed with no reported resistance.The delivery catheter was removed intact and a gore® molding & occlusion balloon catheter was used to balloon the distal landing zone.A chest x-ray was performed and, reportedly, the proximal end of the device (located in the distal landing zone) was angled medially, did not have circumferential apposition against the vessel, and the bare stent row was pressed against the patient's aortic wall medially.Reportedly, the distal end distortion was suspected to be related to the resistance experienced during deployment and it was the physician's opinion that the graft or wire may have been caught on the leading olive.The physician opted not to perform any additional treatment during the index procedure.The patient was weaned off of cardiopulmonary bypass and was hemodynamically stable upon close of the procedure.On (b)(6) 2024, the patient underwent reintervention to treat the device distortion.An additional ctag a/c device (tgmr313115) was used to extend the tgmr313120 distally and smooth out the bare stent row to achieve full circumferential device apposition.There were no further reported issues.The patient tolerated the procedure.
Additional Manufacturer Narrative
A.4.Patient weight: asked but unavailable.B.7.Other relevant history, including preexisting medical conditions: asked but unavailable.D.10.Concomitant medical products and therapy dates: asked but unavailable.H.6.Type of investigation: code b15 - images were provided, and an imaging evaluation was performed.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation findings for imaging evaluation: code c20 - one jpeg image was provided for evaluation.However, the evaluation stated that the image received could not be used to perform an imaging evaluation due to insufficient data and/or poor quality of the image.The evaluation further stated that no name, date, or demographics were present on the image, the image was unable to be manipulated in any way (window leveling, etc.), distortion was unable to be confirmed in the proximal device, and lack of device apposition could not be confirmed without contrast.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H.6.Investigation findings for testing of actual/suspected device: code c19- the device evaluation showed the following: the full length of the lockwire was not returned for evaluation.The lockwire was returned as two pieces.A segment of the lockwire remained routed in the olive lumen, and a segment of the lockwire was attached to the lockwire connector.The lockwire connector was broken from the lockwire handle.The returned lockwire was not routed through the skives or the catheter transition.The angulation fibers were returned not routed through the device and catheter.The angulation connector and fibers remained attached to the angulation handle.The stent graft was not returned as it remains implanted.During testing for design validation and verification, process qualification, and ongoing quality control testing, devices are tested in anatomical models representative of cmds indicated use.Based on the evaluation, the reported difficulty to remove the lockwire could not be confirmed.The reported lack of circumferential device apposition and distortion of the distal end of the device could not be confirmed as the stent graft was not returned.The imaging evaluation was unable to confirm the reported events with the returned image.There is potential that off-label use in an antegrade hybrid fashion may have contributed to the reported event.H.6.Investigation conclusions: code d15 - there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.H.6.Investigation conclusions: code d1103 added.H.6.Investigation conclusions: code d12 added.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), the gore® tag® conformable thoracic stent graft is intended for endovascular repair of lesions of the descending thoracic aorta which meet appropriate criteria as listed in the ifu.Potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, deployment difficulties/failures, improper stent graft placement, and reoperation.Additionally, the ifu instructs that if resistance is felt, stop and assess the cause.Otherwise, device displacement may occur.H.6.Investigation findings for testing of actual/suspected device: code c21 updated to code c19 h.6.Investigation conclusions: code d16 updated to code d15.